Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 400, NWS Atlanta, GA

August 23, 2007Carroll County, Haralson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 6:13 PM EDT for Carroll County, Haralson County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 6:13 PM EDT (22:13 UTC)
Expired
Aug 23, 2007, 6:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Carroll County, GA, Haralson County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 6:19 PM EDTHAIL 1Bremen, GATHE PUBLIC REPORTED QUARTER-SIZED HAIL.
Aug 23, 6:30 PM EDTHAIL 1.756 Ne Carrollton, GAREPORTS OF GOLF BALL-SIZED HAIL AND WIND GUSTS TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232213
SVRFFC
GAC045-143-232245-
/O.NEW.KFFC.SV.W.0400.070823T2213Z-070823T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST GEORGIA
  SOUTHERN HARALSON COUNTY IN NORTHWEST GEORGIA

* UNTIL 645 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR BREMEN 
  THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TEMPLE...JOHN TANNER STATE PARK...BURWELL AND BOWDEN JUNCTION.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3382 8507 3371 8534 3356 8529 3363 8498

$$
1 follow-up statement
000 
WWUS52 KFFC 232226
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU AUG 23 2007

GAC045-143-232245-
/O.CON.KFFC.SV.W.0400.000000T0000Z-070823T2245Z/
CARROLL GA-HARALSON GA-
625 PM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN HARALSON AND NORTHERN CARROLL COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH 
OF TEMPLE...MOVING WEST AT 5 MPH. HAIL THE SIZE OF QUARTERS IS 
POSSIBLE WITH THIS STORM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CARROLLTON...BOWDEN JUNCTION...WACO...MOUNT ZION AND BREMEN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3382 8507 3371 8534 3356 8529 3363 8498

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:16 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 23, 4:16 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT THU AUG 23 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT
SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE
TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE
UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX
REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX
INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A
WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE
U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND.
MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT
WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS
SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN
THE NORTHERN PLAINS/MIDWEST.  AS THE UPPER HIGH DRIFTS WEST OF THE
AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND
ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS
WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE
SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND
THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF
OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH
WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S
ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC
HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW
TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES
OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW.

THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN
PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN
YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH
THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT
INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT
TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC
SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN
U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH
GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT
CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE.
HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI
AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX
45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS
THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION
THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND
POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE
SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER.

HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND
HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE
EXCEPTION OF THE WESTERN BORDER.

FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR
CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND
THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST
POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION
ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT-
SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH
DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN
THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF
WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR
SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS
THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO
DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS
THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS
BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE
CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO
THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION
AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS
POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD
CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND
THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF
CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS
WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND
TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD.
HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS.
COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE
FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING
ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS
THE WEEK PROGRESSES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  96  72 /  20  20  20  20  20
ATLANTA         75  95  74  96  74 /  20  20  20  20  20
BLAIRSVILLE     66  90  65  88  66 /  30  20  20  20  30
CARTERSVILLE    72  96  71  97  70 /  30  20  20  20  30
COLUMBUS        76  96  75  94  76 /  20  30  30  20  20
GAINESVILLE     74  94  73  95  74 /  30  20  20  20  20
MACON           72  94  71  95  74 /  20  30  20  20  20
ROME            72 100  71  98  70 /  30  20  20  20  30
PEACHTREE CITY  70  93  69  95  70 /  20  20  20  20  20
VIDALIA         75  93  74  94  76 /  20  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/50
Hazardous weather outlook, Aug 23, 2:18 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT THU AUG 23 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
218 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH GEORGIA MOUNTAINS
AND CENTRAL GEORGIA TODAY...ESPECIALLY THIS AFTERNOON AND EVENING.

.SYNOPSIS...
THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR
THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND
BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL
MOVE ACROSS THE CAROLINAS INTO EAST GEORGIA THIS AFTERNOON AND
EVENING.

.PRIMARY HAZARDS...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY
HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS TODAY. THE BEST CHANCE
FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND
ACROSS CENTRAL GEORGIA MAINLY BEFORE 10 PM.

.DISCUSSION...
A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES
HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE
1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE
FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME
STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 23, 5:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT THU AUG 23 2007

GAZ027-038-232215-
546 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
NORTH OGLETHORPE AND EAST MADISON COUNTIES UNTIL 615 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COMER...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
NORTH OGLETHORPE AND EAST MADISON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE PAOLI...CARLTON...WATSON
MILL BRIDGE STATE PARK...SMITHSONIA...DIAMOND HILL...
DANIELSVILLE...COMER AND COLBERT. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

16
Local storm report, Aug 23, 5:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 W HOLLY SPRINGS       34.17N 84.59W
08/23/2007  E0.75 INCH       CHEROKEE           GA   PUBLIC

&&

MSR
Special weather statement, Aug 23, 5:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT THU AUG 23 2007

GAZ034-232215-
551 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
GWINNETT COUNTY UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REST HAVEN TO LAWRENCEVILLE...MOVING SOUTH
AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE SUWANEE...SUGAR HILL...BUFORD...REST HAVEN...
LAWRENCEVILLE...GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU AUG 23 2007

GAZ031-232230-
601 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PAULDING COUNTY UNTIL 630 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF DALLAS TO NEW
HOPE...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE NEW HOPE...HIRAM AND DALLAS. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT THU AUG 23 2007

GAZ041-042-232245-
608 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45
MPH WINDS IN NORTHERN CARROLL AND SOUTHERN HARALSON COUNTIES UNTIL
645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BREMEN MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN
DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45
MPH AS IT MOVES SLOWLY ACROSS NORTHERN CARROLL AND SOUTHERN HARALSON
COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BUDAPEST...WACO...TEMPLE...JOHN TANNER STATE
PARK...BOWDEN JUNCTION AND MOUNT ZION. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:12 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT THU AUG 23 2007

GAZ027-038-232245-
612 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTH OGLETHORPE AND EAST MADISON COUNTIES UNTIL 645 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF PHILLIPS TO
SMITHSONIA...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHSONIA...
PHILLIPS...DANIELSVILLE...COLBERT...COMER...PAOLI AND WATSON MILL
BRIDGE STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:35 PM EDTSevere Thunderstorm WarningFFCWashington25 min
Aug 22, 10:47 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens43 min
Aug 22, 10:50 PM EDTSevere Thunderstorm WarningFFCWilcox25 min
Aug 22, 11:03 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge27 min
Aug 22, 11:28 PM EDTSevere Thunderstorm WarningFFCDodge47 min
Aug 22, 11:54 PM EDTSevere Thunderstorm WarningFFCTreutlen36 min
Aug 22, 11:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler47 min
Aug 23, 12:19 AM EDTSevere Thunderstorm WarningFFCWilcox41 min
Aug 23, 12:24 AM EDTSevere Thunderstorm WarningFFCDooly, Pulaski51 min
Aug 23, 1:40 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly35 min
Aug 23, 1:46 AM EDTSevere Thunderstorm WarningFFCSumter44 min
Aug 23, 4:25 PM EDTSevere Thunderstorm WarningFFCCherokee35 min
Aug 23, 4:32 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin43 min
Aug 23, 5:05 PM EDTSevere Thunderstorm WarningFFCCherokee40 min
Aug 23, 5:12 PM EDTSevere Thunderstorm WarningFFCDawson, Hall33 min
Aug 23, 5:20 PM EDTSevere Thunderstorm WarningFFCPaulding40 min
Aug 23, 6:00 PM EDTSevere Thunderstorm WarningFFCGwinnett30 min
Aug 23, 6:24 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Aug 23, 6:43 PM EDTSevere Thunderstorm WarningFFCCarroll47 min
Aug 23, 6:47 PM EDTSevere Thunderstorm WarningFFCDouglas, Paulding43 min
Aug 23, 6:49 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton26 min
Aug 23, 7:11 PM EDTSevere Thunderstorm WarningFFCFulton34 min
Aug 23, 7:28 PM EDTSevere Thunderstorm WarningFFCCarroll32 min
Aug 23, 7:48 PM EDTSevere Thunderstorm WarningFFCHeard37 min
Aug 23, 7:54 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Fulton51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.